question for those w/ a Paragard IUD... - Mothering Forums

Forum Jump: 
 
Thread Tools
#1 of 6 Old 08-16-2010, 02:05 AM - Thread Starter
 
roblauerin's Avatar
 
Join Date: Jul 2005
Location: Long Island, NY
Posts: 75
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I had one inserted on 7/28, CD 3. It really wasn't so bad & my period didn't get worse, just light spotting for 2-3 days longer than usual. I was so excited & thought I was very fortunate. I couldn't feel the strings at all. I tried everyday. About a week later, I started spotting again, but it was only noticeable when I wiped after urinating (sorry if TMI).On CD19 I felt the strings for the first time & they were long! I didn't feel anything else though. Today, I'm on CD 21 & I can barely feel the strings & I am bleeding more, almost like I have AF. AF is due in a week. I feel like I'm going to bleed forever. I was told this IUD wouldn't alter my natural cycle...I'm just so confused. I know it may take some time for my body to adjust, but I'm impatient Also, we're going away for the 1st time alone in 6 years on 9/10 & I will be on pissed off woman if I'm bleeding that weekend...sigh

Laurie, 43

Rob, 43

Erin, 7

roblauerin is offline  
Sponsored Links
Advertisement
 
#2 of 6 Old 08-16-2010, 10:32 AM
 
russsk's Avatar
 
Join Date: Aug 2007
Location: Baltimore
Posts: 999
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Whoever told you that Paraguard wouldn't alter your cycle was blowing smoke or didn't have a clue! Before I had mine inserted I had very regular periods (every 26 days) with light bleeding for three days. After I got the Paraguard my cycles were pretty irregular (23-31 days) and bleeding was heavy for a week. That slowed down after about a year and I finally had some regularity and slightly lighter bleeding (but still heavy for me) for five days. I had it removed so we could get pregnant, and my first period afterwards was practically heavenly it was so light. I felt like myself again. I really liked not having to worry about bc, but I hated those damn periods.

Mama to DS1 (2/08) and DS2 (9/10).
russsk is offline  
#3 of 6 Old 08-17-2010, 10:26 PM - Thread Starter
 
roblauerin's Avatar
 
Join Date: Jul 2005
Location: Long Island, NY
Posts: 75
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
og geez, really??? My doc told me that AF would arrive like it always has.I'm prepared for the longer, heavier cycles, but I am not prepared to guess when I'm getting AF...ugh...

Laurie, 43

Rob, 43

Erin, 7

roblauerin is offline  
#4 of 6 Old 08-19-2010, 05:09 PM
 
Belle's Avatar
 
Join Date: Feb 2005
Location: Vancouver, (Not BC) WA (Not DC)
Posts: 2,933
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
My periods were so heavy with my Paragard that if I forgot to take my daily iron supplement (Floradix) during AF I felt dizzy and faint. I had it put in after Dd2 was born and AF started 18 months PP. I had AF for about 6 months before I got tired of being anemic all the time and had it removed.

ETA: I forgot to add that during my 5 heaviest days I was losing .5oz of blood every hour and a half and AF lasted for around 13-16 days.

Heather Mike Married 8/1/99 Mom to Charlotte Aug 04, Nov 06, and Katherine Oct 07
Belle is offline  
#5 of 6 Old 09-01-2010, 08:22 PM
 
somegirl99's Avatar
 
Join Date: Aug 2009
Location: SF Bay Area
Posts: 2,749
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I also bled really heavily and frequently with the Paragard. I won't use it again. I think I was bleeding about 50% of the time (I believe with both AF and with ovulation although I wasn't temping) and the heaviest times (start of AF) I would overflow a Diva cup every hour and a half for about 48 hours, including at night.

Paula, mama to DS M (7/2010) sleepytime.gif and Watson (1998) dog2.gif and welcoming baby Penny (8/1/2013) babyf.gif

somegirl99 is offline  
#6 of 6 Old 09-02-2010, 10:13 PM
 
funfunkyfantastic's Avatar
 
Join Date: Feb 2008
Location: Lynnwood, WA
Posts: 1,670
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
The paragard started making my cycles come closer together... which was weird. It also caused a ton of low back pain for me. I had it removed a few weeks ago, and haven't had pain ever since. I guess we'll see how this next cycle is, but I can say that once it was taken out (on day 2 of my period) my period immediately got lighter and barely lasted any time at all, it was pretty cool.

Rachel lady.gif, in love with my baby girl Abigailenergy.gifborn 9/17/08!
funfunkyfantastic is offline  
Reply

User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off